Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
summation equation; sign-changing kernel; discrete fractional calculus; positive solution; nonlocal boundary condition
Summary:
We consider the summation equation, for $t\in[\mu-2,\mu+b]_{\mathbb{N}_{\mu-2}}$, \begin{align*} y(t)=\gamma_1(t)H_1\left(\sum_{i=1}^{n}a_iy\left(\xi_i\right)\right) & + \gamma_2(t)H_2\left(\sum_{i=1}^{m}b_iy\left(\zeta_i\right)\right) &+ \lambda\sum_{s=0}^{b}G(t,s)f(s+\mu-1,y(s+\mu-1)) \end{align*} in the case where the map $(t,s)\mapsto G(t,s)$ may change sign; here $\mu\in(1,2]$ is a parameter, which may be understood as the order of an associated discrete fractional boundary value problem. In spite of the fact that $G$ is allowed to change sign, by introducing a new cone we are able to establish the existence of at least one positive solution to this problem by imposing some growth conditions on the functions $H_1$ and $H_2$. Finally, as an application of the abstract existence result, we demonstrate that by choosing the maps $t\mapsto\gamma_1(t)$, $\gamma_2(t)$ in particular ways, we can recover the existence of at least one positive solution to various discrete fractional- or integer-order boundary value problems possessing Green's functions that change sign.
References:
[1] Anderson D.R.: Existence of three solutions for a first-order problem with nonlinear nonlocal boundary conditions. J. Math. Anal. Appl. 408 (2013), 318–323. DOI 10.1016/j.jmaa.2013.06.025 | MR 3079969 | Zbl 1314.34048
[2] Atici F.M., Acar N.: Exponential functions of discrete fractional calculus. Appl. Anal. Discrete Math. 7 (2013), 343–353. DOI 10.2298/AADM130828020A | MR 3135934 | Zbl 1299.39001
[3] Atici F.M., Eloe P.W.: A transform method in discrete fractional calculus. Int. J. Difference Equ. 2 (2007), 165–176. MR 2493595
[4] Atici F.M., Eloe P.W.: Discrete fractional calculus with the nabla operator. Electron. J. Qual. Theory Differ. Equ. (2009), Special Edition I, 12 pp. MR 2558828 | Zbl 1189.39004
[5] Atici F.M., Eloe P.W.: Initial value problems in discrete fractional calculus. Proc. Amer. Math. Soc. 137 (2009), 981–989. DOI 10.1090/S0002-9939-08-09626-3 | MR 2457438 | Zbl 1166.39005
[6] Atici F.M., Eloe P.W.: Two-point boundary value problems for finite fractional difference equations. J. Difference Equ. Appl. 17 (2011), 445–456. DOI 10.1080/10236190903029241 | MR 2783359 | Zbl 1215.39002
[7] Atici F.M., Eloe P.W.: Linear systems of fractional nabla difference equations. Rocky Mountain J. Math. 41 (2011), 353–370. DOI 10.1216/RMJ-2011-41-2-353 | MR 2794443 | Zbl 1218.39003
[8] Atici F.M., Eloe P.W.: Gronwall's inequality on discrete fractional calculus. Comput. Math. Appl. 64 (2012), 3193–3200. DOI 10.1016/j.camwa.2011.11.029 | MR 2989347 | Zbl 1268.26029
[9] Atici F.M., Şengül S.: Modeling with fractional difference equations. J. Math. Anal. Appl. 369 (2010), 1–9. DOI 10.1016/j.jmaa.2010.02.009 | MR 2643839 | Zbl 1204.39004
[10] Atici F.M., Uyanik M.: Analysis of discrete fractional operators. Appl. Anal. Discrete Math. 9 (2015), 139–149. DOI 10.2298/AADM150218007A | MR 3362702
[11] Baoguo J., Erbe L., Goodrich C.S., Peterson A.: The relation between nabla fractional differences and nabla integer differences. Filmoat(to appear).
[12] Baoguo J., Erbe L., Goodrich C.S., Peterson A.: Monotonicity results for delta fractional differences revisited. Math. Slovaca(to appear).
[13] Bastos N.R.O., Mozyrska D., Torres D.F.M.: Fractional derivatives and integrals on time scales via the inverse generalized Laplace transform. Int. J. Math. Comput. 11 (2011), 1–9. MR 2800417
[14] Dahal R., Duncan D., Goodrich C.S.: Systems of semipositone discrete fractional boundary value problems. J. Difference Equ. Appl. 20 (2014), 473–491. DOI 10.1080/10236198.2013.856073 | MR 3173559 | Zbl 1319.39002
[15] Dahal R., Goodrich C.S.: A monotonicity result for discrete fractional difference operators. Arch. Math. (Basel) 102 (2014), 293–299. DOI 10.1007/s00013-014-0620-x | MR 3181719 | Zbl 1330.39022
[16] Dahal R., Goodrich C.S.: Erratum to “R. Dahal, C.S. Goodrich, A monotonicity result for discrete fractional difference operators, Arch. Math. (Basel) 102. (2014), 293–299”, Arch. Math. (Basel) 104 (2015), 599–600. DOI 10.1007/s00013-014-0620-x | MR 3181719
[17] Erbe L., Peterson A.: Positive solutions for a nonlinear differential equation on a measure chain. Math. Comput. Modelling 32 (2000), 571–585. DOI 10.1016/S0895-7177(00)00154-0 | MR 1791165 | Zbl 0963.34020
[18] Erbe L., Peterson A.: Eigenvalue conditions and positive solutions. J. Difference Equ. Appl. 6 (2000), 165–191. DOI 10.1080/10236190008808220 | MR 1760156 | Zbl 0949.34015
[19] Ferreira R.A.C.: Nontrivial solutions for fractional $q$-difference boundary value problems. Electron. J. Qual. Theory Differ. Equ. (2010), 10 pp. MR 2740675 | Zbl 1207.39010
[20] Ferreira R.A.C.: Positive solutions for a class of boundary value problems with fractional $q$-differences. Comput. Math. Appl. 61 (2011), 367–373. DOI 10.1016/j.camwa.2010.11.012 | MR 2754144 | Zbl 1216.39013
[21] Ferreira R.A.C.: A discrete fractional Gronwall inequality. Proc. Amer. Math. Soc. 140 (2012), 1605–1612. DOI 10.1090/S0002-9939-2012-11533-3 | MR 2869144 | Zbl 1243.26012
[22] Ferreira R.A.C.: Existence and uniqueness of solution to some discrete fractional boundary value problems of order less than one. J. Difference Equ. Appl. 19 (2013), 712–718. DOI 10.1080/10236198.2012.682577 | MR 3049050 | Zbl 1276.26013
[23] Ferreira R.A.C., Goodrich C.S.: Positive solution for a discrete fractional periodic boundary value problem. Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 19 (2012), 545–557. MR 3058228 | Zbl 1268.26010
[24] Ferreira R.A.C., Torres D.F.M.: Fractional $h$-difference equations arising from the calculus of variations. Appl. Anal. Discrete Math. 5 (2011), 110–121. DOI 10.2298/AADM110131002F | MR 2809039 | Zbl 1289.39007
[25] Gao L., Sun J.P.: Positive solutions of a third-order three-point BVP with sign-changing Green's function. Math. Probl. Eng. (2014), Article ID 406815, 6 pages. MR 3268274
[26] Goodrich C.S.: Solutions to a discrete right-focal boundary value problem. Int. J. Difference Equ. 5 (2010), 195–216. MR 2771325
[27] Goodrich C.S.: On discrete sequential fractional boundary value problems. J. Math. Anal. Appl. 385 (2012), 111–124. DOI 10.1016/j.jmaa.2011.06.022 | MR 2832079 | Zbl 1236.39008
[28] Goodrich C.S.: On a discrete fractional three-point boundary value problem. J. Difference Equ. Appl. 18 (2012), 397–415. DOI 10.1080/10236198.2010.503240 | MR 2901829 | Zbl 1253.26010
[29] Goodrich C.S.: On a first-order semipositone discrete fractional boundary value problem. Arch. Math. (Basel) 99 (2012), 509–518. DOI 10.1007/s00013-012-0463-2 | MR 3001554 | Zbl 1263.26016
[30] Goodrich C.S.: On semipositone discrete fractional boundary value problems with nonlocal boundary conditions. J. Difference Equ. Appl. 19 (2013), 1758–1780. DOI 10.1080/10236198.2013.775259 | MR 3173516
[31] Goodrich C.S.: A convexity result for fractional differences. Appl. Math. Lett. 35 (2014), 58–62. DOI 10.1016/j.aml.2014.04.013 | MR 3212846 | Zbl 1314.26010
[32] Goodrich C.S.: An existence result for systems of second-order boundary value problems with nonlinear boundary conditions. Dynam. Systems Appl. 23 (2014), 601–618. MR 3241607 | Zbl 1310.34035
[33] Goodrich C.S.: Semipositone boundary value problems with nonlocal, nonlinear boundary conditions. Adv. Differential Equations 20 (2015), 117–142. MR 3297781 | Zbl 1318.34034
[34] Goodrich C.S.: Coupled systems of boundary value problems with nonlocal boundary conditions. Appl. Math. Lett. 41 (2015), 17–22. DOI 10.1016/j.aml.2014.10.010 | MR 3282393 | Zbl 1312.34050
[35] Goodrich C.S.: Systems of discrete fractional boundary value problems with nonlinearities satisfying no growth conditions. J. Difference Equ. Appl. 21 (2015), 437–453. DOI 10.1080/10236198.2015.1013537 | MR 3334521 | Zbl 1320.39001
[36] Goodrich C.S.: On nonlinear boundary conditions involving decomposable linear functionals. Proc. Edinb. Math. Soc. (2) 58 (2015), 421–439. DOI 10.1017/S0013091514000108 | MR 3341447 | Zbl 1322.34038
[37] Goodrich C.S.: Coercivity of linear functionals on finite dimensional spaces and its application to discrete boundary value problem. J. Difference Equ. Appl., doi: 10.1080/10236198.2015.1125896. DOI 10.1080/10236198.2015.1125896 | MR 3516118
[38] Goodrich C.S., Peterson A.C.: Discrete Fractional Calculus. Springer, Cham, 2015, doi: 10.1007/978-3-319-25562-0. DOI 10.1007/978-3-319-25562-0 | MR 3445243
[39] Graef J., Kong L., Wang H.: A periodic boundary value problem with vanishing Green's function. Appl. Math. Lett. 21 (2008), 176–180. DOI 10.1016/j.aml.2007.02.019 | MR 2426975 | Zbl 1135.34307
[40] Graef J., Kong L.: Positive solutions for a class of higher order boundary value problems with fractional $q$-derivatives. Appl. Math. Comput. 218 (2012), 9682–9689. DOI 10.1016/j.amc.2012.03.006 | MR 2916148 | Zbl 1254.34010
[41] Holm M.: Sum and difference compositions and applications in discrete fractional calculus. Cubo 13 (2011), 153–184. DOI 10.4067/S0719-06462011000300009 | MR 2895482
[42] Infante G.: Nonlocal boundary value problems with two nonlinear boundary conditions. Commun. Appl. Anal. 12 (2008), 279–288. MR 2499284 | Zbl 1198.34025
[43] Infante G., Pietramala P., Tenuta M.: Existence and localization of positive solutions for a nonlocal BVP arising in chemical reactor theory. Commun. Nonlinear Sci. Numer. Simul. 19 (2014), 2245–2251. DOI 10.1016/j.cnsns.2013.11.009 | MR 3157933
[44] Infante G., Pietramala P.: Multiple nonnegative solutions of systems with coupled nonlinear boundary conditions. Math. Methods Appl. Sci. 37 (2014), 2080–2090. DOI 10.1002/mma.2957 | MR 3248749 | Zbl 1312.34060
[45] Jankowski T.: Positive solutions to fractional differential equations involving Stieltjes integral conditions. Appl. Math. Comput. 241 (2014), 200–213. DOI 10.1016/j.amc.2014.04.080 | MR 3223422 | Zbl 1334.34058
[46] Jia B., Erbe L., Peterson A.: Two monotonicity results for nabla and delta fractional differences. Arch. Math. (Basel) 104 (2015), 589–597. DOI 10.1007/s00013-015-0765-2 | MR 3350348 | Zbl 1327.39011
[47] Jia B., Erbe L., Peterson A.: Convexity for nabla and delta fractional differences. J. Difference Equ. Appl. 21 (2015), 360–373. DOI 10.1080/10236198.2015.1011630 | MR 3326277 | Zbl 1320.39003
[48] Jia B., Erbe L., Peterson A.: Some relations between the Caputo fractional difference operators and integer order differences. Electron. J. Differential Equations (2015), No. 163, pp. 1–7. MR 3375994 | Zbl 1321.39024
[49] Karakostas G.L.: Existence of solutions for an $n$-dimensional operator equation and applications to BVPs. Electron. J. Differential Equations (2014), No. 71, 17 pp. MR 3193977 | Zbl 1298.34118
[50] Ma R.: Nonlinear periodic boundary value problems with sign-changing Green's function. Nonlinear Anal. 74 (2011), 1714–1720. DOI 10.1016/j.na.2010.10.043 | MR 2764373
[51] Picone M.: Su un problema al contorno nelle equazioni differenziali lineari ordinarie del secondo ordine. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 10 (1908), 1–95. MR 1556636
[52] Sun J.P., Zhao J.: Multiple positive solutions for a third-order three-point BVP with sign-changing Green's function. Electron. J. Differential Equations (2012), No. 118, pp. 1–7. MR 2967183 | Zbl 1260.34049
[53] Wang J., Gao C.: Positive solutions of discrete third-order boundary value problems with sign-changing Green's function. Adv. Difference Equ. (2015), 10 pp. MR 3315295
[54] Whyburn W.M.: Differential equations with general boundary conditions. Bull. Amer. Math. Soc. 48 (1942), 692–704. DOI 10.1090/S0002-9904-1942-07760-3 | MR 0007192 | Zbl 0061.17904
[55] Wu G., Baleanu D.: Discrete fractional logistic map and its chaos. Nonlinear Dyn. 75 (2014), 283–287. DOI 10.1007/s11071-013-1065-7 | MR 3144852
[56] Yang Z.: Positive solutions to a system of second-order nonlocal boundary value problems. Nonlinear Anal. 62 (2005), 1251–1265. DOI 10.1016/j.na.2005.04.030 | MR 2154107 | Zbl 1089.34022
[57] Yang Z.: Positive solutions of a second-order integral boundary value problem. J. Math. Anal. Appl. 321 (2006), 751–765. DOI 10.1016/j.jmaa.2005.09.002 | MR 2241153 | Zbl 1106.34014
[58] Zeidler E.: Nonlinear Functional Analysis and Its Applications, I: Fixed-Point Theorems. Springer, New York, 1986. MR 0816732 | Zbl 0583.47050
[59] Zhang P., Liu L., Wu Y.: Existence and uniqueness of solution to nonlinear boundary value problems with sign-changing Green's function. Abstr. Appl. Anal. (2013), Article ID 640183, 7 pp. MR 3121401
Partner of
EuDML logo